Swollen bruised lips after augmentation. (photo)
Doctor Answers 16
Bruising is a common side effect of dermal fillers.
Thank you for your question. Dermal fillers in the lip area cause bruising more often than in other injection sites—based on 22 clinical studies of over 2,700 patients, 85% of lip filler patients bruise, while the bruising rate for all types of filler procedures is 67%. Juvéderm and Restylane package inserts report that 41% of lip filler patients experience moderate to severe bruising that impacts their daily routines.
This isn’t the fault of your injector or their technique—the region is just more prone to bruising. Homeopathic remedies like arnica and bromelain, in topical or in gel form, are often recommended to help reduce bruising. If possible, try to keep exercise to a minimum for up to 48 hours after your procedure.
Tips for reducing swelling and bruising after lip injection
Your concern is understandable. However, swelling and bruising are common side effects after lip injections, especially within the first 24 to 48 hours, and they will subside. For the next time, knowing how to reduce bruising and swelling prior to your next injection may help avoid them altogether. You can minimize bruising by not consuming certain ingredients that cause bruising such as green tea, ginger, and over-the-counter supplements like Omega‑3 pills. I recommend icing the lips immediately after injections and repeated sessions of icing on the lips for the first 24 hours can help relieve symptoms quicker. Elevated sleeping the first night is also recommended to reduce any swelling in the face and lips. The lips take about 2 weeks to settle with the new product in them. Be patient with your results, because the rate at which people heal and recover varies. If you are still concerned, consult your physician.
Bruised lips after filler
You might also like...
Lip Augmentation with Fillers Such as Juvederm or Restylane
Bruised Lips after augmentation
Bruising After Lip Augmentation
Swelling After A Lip Augmentation?
Dr Dhaval PatelDouble Board CertifiedPlastic SurgeonChicagoHoffman EstatesOak Brook
Swelling and bruising normal after lip injections
Swelling and bruising after having injections in your lips is completely normal. Icing may help reduce the swelling and bruising, also taking arnica by mouth or applying the audited gel to the bruising may help. Your physician may also have a light to speed up the recovery process, I would give them a call to find out. Good luck!
Bruising after lip augmentation
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.